Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking Cialis for BPH. Prescribed to take Cialis or Viagra. What could be the reason?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9031 Questions
Question
I am taking 5 mg per day of Cialis for BPH but would like to take Viagra for times when I am going to have sex. My urologist says he will only prescribe wither Cialis or Viagra, but not both. I made clear that I wouldn't be taking Viagra everyday, and I wouldn't take Cialis on the day when I know I'm having sex, but he will not relent. What could be the reason for his worry? I have an appointment to see him later this week.
Posted Mon, 11 Nov 2013 in Men's Health
 
 
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Both the drugs do have same mode of action.

Detailed Answer:
Hello
Thanks for your query.Based on the facts that you have posted it appears that you have
Benign Enlargement of Prostate (BPH)with Erectile dysfunction.Cialis is drug that prescribed to be taken on daily basis for BPH and Erectile Dysfunction.

Viagra (Sildenafil) and Cialis (Tadanafil) are drugs that belong to a same group of drug called
5 Phosphodiesterase Inhibitors.

Since both these drugs have serious side effects on Cardio- Vascular system and other organs it is always recommended to take only one drug once a day only.

Even tough you promised to your urologist that you will not take Cialis on the day you plan to have sex and will take only Viagra on that particular day the effect of the drug(Cialis) taken on previous day would be still there and that is the reason your Urologist has refused to prescribe both the drugs.

Since mechanism of action of both the drugs is same it is not advisable to take both the drugs .
Continue taking Cialis only.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you .
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor